Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Will I get Less tired?
Sep 28, 2007

Viral Load 244000, t cells at 565 (21%). Year ago I had 1200 tcells although there was an infection at time. If I start meds will I feel less tired and worn out?

Response from Dr. Frascino

Hello,

Not necessarily! As it turns out, fatigue in the setting of HIV disease often has a multifactorial etiology. That means there are usually several underlying conditions working in tandem to zap your energy. The short list of energy zappers includes anemia; inadequate attention to basic daily needs of rest, sleep, nutrition and exercise; medication side effects; psychological problems, such as depression; hormonal problems, such as low testosterone, low thyroid hormone or adrenal insufficiency and yes, even HIV itself. My advice is that you review the information in the archives of this forum. There you will find detailed information about the common and not-so-common causes of HIV-associated fatigue. Make a list of these conditions and then discuss each one with your HIV specialist at your next visit. By identifying all the underlying causes and specifically treating each cause you'll have the best chance of recharging your batteries.

Good luck.

Dr. Bob


Previous
Acute hiv symptoms
Next
Dr. Frascino

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement